question-icon

What causes severe hair loss while taking Losartan?

default
Posted on Sat, 5 Dec 2015
Question: I have considerable hair loss after being on Losartan for 2 months. if I stop taking it and change blood pressure medication will my hair grow back?
doctor
Answered by Dr. Klarida Papaqako (29 minutes later)
Brief Answer:
Not a side effect of Losartan

Detailed Answer:
Hello,

Thank you for using HCM to post your concern.

I read it carefully and I understand.

Hair loss is not one of the side effects of Losartan.
So, my opinion is that, it either is a physiological hair loss, or has been a coincidence that it started when you started Losartan, and you need to rule out the cause of hair loss.

Once on few years, the hair needs to fall, so the new hair start gradually growing. If you have new hair appearing, than it most probably is physiological loss. It happens sometimes that is seems scary how much the loss seems like, but actually its normal, as soon as new hair is growing.

On the other side, if you really think it is not normal the loss you are having, I would recommend to consider some labs, to rule out pathological causes of hair loss- a CBC test, TSH for thyroid function, Kidney and lover functions.

Hope this is helpful.
Let me know if you need more clarifications. I would be happy to answer.

Regards,


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1682 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe hair loss while taking Losartan?

Brief Answer: Not a side effect of Losartan Detailed Answer: Hello, Thank you for using HCM to post your concern. I read it carefully and I understand. Hair loss is not one of the side effects of Losartan. So, my opinion is that, it either is a physiological hair loss, or has been a coincidence that it started when you started Losartan, and you need to rule out the cause of hair loss. Once on few years, the hair needs to fall, so the new hair start gradually growing. If you have new hair appearing, than it most probably is physiological loss. It happens sometimes that is seems scary how much the loss seems like, but actually its normal, as soon as new hair is growing. On the other side, if you really think it is not normal the loss you are having, I would recommend to consider some labs, to rule out pathological causes of hair loss- a CBC test, TSH for thyroid function, Kidney and lover functions. Hope this is helpful. Let me know if you need more clarifications. I would be happy to answer. Regards,